MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number NCEUP3515X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis summary: the device returned with blood visible in the balloon and inflation lumen and the balloon fold remained intact.The device failed negative prep.On pressurisation of the device, liquid was observed exiting the proximal portion of the distal shaft, therefore the device failed to maintain pressure.Upon visual inspection of the device, there was a small tear on the distal shaft material immediately proximal to the support wire.The distal shaft material was jagged and protruded upwards at the tear site.Kinking was also evident to the distal shaft and support wire.Deformation was evident to the distal tip.No other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one nc euphora rx ptca balloon catheter to treat a moderately tortuous, mildly calcified lesion exhibiting 80% stenosis located in the proximal diagonal branch.There was no damage noted to the packaging.There was no issues noted when removing the device from the hoop.The device was inspected with no issues noted.Negative prep was performed with issues noted.It was reported that during negative prep, the balloon was in the patients body and blood was aspirated in the inflation device.The balloon had not been inflated.It was stated that there was a leak coming from the shaft of the balloon.The balloon was removed from the patient when this was observed.The balloon was inflated following removal of the device from the body to identify the source of the leak.The patient was reported to be alive with no injury.
 
Additional Manufacturer Narrative
Additional information: the leak occurred before the first balloon inflation.Blood was noticed in the barrel of the inflation device.The same inflation device was successfully used with other devices.If information is provided in the future, a supplemental report will be issued.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9804885
Report Number9612164-2020-01067
Device Sequence Number13647608
Product Code LOX
UDI-Device Identifier00643169396333
UDI-Public00643169396333
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2021
Device Model NumberNCEUP3515X
Device Catalogue NumberNCEUP3515X
Device Lot Number217602848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer03/23/2020
04/03/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date03/30/2020
04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight75